Scared Of Doubling Losartan While On Alprozalam

Updated
myndi Says:

I am have been taking 50 mg of Losartan (Teva green tab) once a day (at night) along w/ my Alprozalam. I take .25 mg w/my Losarton at night before bed. Which has been fine. (I take my other doses of Alprozalam during the day @ different times.) I take the Losarton due, to high blood pressure. I started out w/ my blood pressure 188 over 103. I went to the doctor yesterday and it is now at 160 over 90. Still high even w/changes in diet. But he doubled it to 100 mg same company, Teva. I have some side affects I am just getting used to and have been thru many other meds for this with many painful and scary side affects. My problem is i am scared to take my Alprozalam w/this high of a dose w/out knowing the affects and don't want to not sleep due to my body being used to it and i am also afraid of worse side affects due to doubling the dose. I have read that many people have had the same side affects from the green Teva pill( and a lot worse) but when they were raised to 100 mg had more and worse affects than before. I am scared to death to take more of this medication. I am at my wits end with the side effects of all these meds. And the other med he could use with it( Hydrochlorothiazide) I could not tolerate. The others I had problems with were Lisinipril and Atnolol. Very bad problems!!! Do you think that raising my doubling the dose is a little drastic? Can't he inch it up to see how I do first. I live alone and have no one to have here w/me if something goes wrong. I am close to calling my doc and telling him that I refuse to up the dose this drastically. Need advice. Am I being unreasonable? And should I (if I take it) be ok still taking my dose of Alprizalam w/it at night? Thank u. .

2 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Myndi! How are you doing?

I checked the interactions database and didn't find anything listed between Alprazolam and Losartan, but you should always double check such information with your doctor or pharmacist to be sure.

However, another consolation I can add that may help ease your fears is that my cardiologist used to prescribe Ativan for me, right along with my Atacand, which contains Candesartan a relative of Losartan. Insomnia, anxiety and etc. can all cause blood pressure elevation and benzodiazepines are even used to help lower high blood pressure in some people that have turned out to be resistant to the effects of other medications.

Learn more Losartan details here.

Learn more Alprazolam details here.

Thus, there shouldn't be any problems, unless the higher dose of Losartan starts taking your blood pressure too low and, if that occurs, your dose can always be lowered again.

As to the side effects, you aren't starting a new medication, just raising the dose of the current one, so you may experience some, but they shouldn't be any different than what you experienced before, when you first started taking it.

I do understand your fears, I have been there and had many crazy, miserable adventures, before finding a combination of blood pressure medications that I could take, without feeling horrible, as a matter of fact, I had such severe issues with Lisinopril that my doctor just ended up listing it as an allergy, because she doesn't want me to ever risk taking it, again…..

So, speaking as both someone that deals with both side of the coin, since I also have to take such medications, I can tell you that the ARB class of medications, which both my Atacand and your Losartan fall into, are known to cause fewer side effects than most of the other choices available to treat hypertension and cardiac issues.

Is there anything else I can help with?

Are there any other questions or concerns?

Was this helpful? 1
2
myndi Says:

Ty for replying. I called the doctor and am going to be seeing him on Tuesday. We are going to go over everything again. Just so I can ease my fears. Also I can be sure if there may be a way to be more gradual with the dose.
Thank u for replying. This does ease my mind a bit. I am grateful.

Was this helpful? -1

More Discussions:

Scared of dying while sleeping from Suboxone

Could I be at risk of dying from 2mgs of Suboxone if I haven’t taken painkillers in a long time? Help me, I’...

1 REPLY
Experiencing blood in urine while on losartan potassium 25mg

How much is too much blood and how long will this symptom continue after stopping losartan potassium? ## That is not a n...

1 REPLY
Long Time Usage Of Losartan

i am taking lasartan 50 mg since 6 months ## That's actually not a very long time to be taking these types of medica...

1 REPLY
Duration of action of Losartan to get cure the hypertension

My husband is taking Losartan since last 50 days and his protein and blood content in urine is 2+ now, is it a side effe...

1 REPLY
Short of breath on losartan

Hi i was on Amilodipine 10mg for about two years but was having bad side effects, so in April last year my Dr. Put me on...

How long does it take for losartan to get out of your system?

I've been taking losartan for 4 weeks for terrible joint pain. I'm going to stop taking it since it has only bee...

14 REPLIES
My Doctor Gave Me Samples Of Valsarton 160mg The Rx Losartan Pot 50mg Is There A Differance

My doctor gave me samples of Valsartan 160mg when I went to pick up the medication from Rx they gave me Losartan Pot 50m...

1 REPLY
losartan side effects can it cause severe sweating indegestion and swelling of fingers

Since taking losartan 50mg for 3weeks I've had terrible sweating swelling of fingers and some days feel my face is r...

1 REPLY
Alprozalam Alzam 2.0 mg Psicofarma

I was rx'd Alzam Alprozalam 2.0 mg by psicofarma in Mexico. They said they are Alprozalam 2mg. They are white and ro...

6 REPLIES
changing from guanfacine 2 mg twice daily to 50mg of losartan potassium 1x a big change my ins won t pay for the

My ins. Won't pay for my bp medicine anymore. I have been on Guanfacine for 15 years. My Dr. Changed me to Losartan ...

1 REPLY